Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 71, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2008, 3:18 PM CDT for Denton County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 19, 2008, 5:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 192018
FFWFWD
TXC121-192215-
/O.NEW.KFWD.FF.W.0071.080819T2018Z-080819T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DENTON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 515 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES NORTH OF CORRAL CITY...MOVING
NORTH AT 11 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 515
PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ARGYLE...BARTONVILLE...KRUM...DENTON...CORINTH...SHADY
SHORES AND CROSS ROADS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3333 9730 3335 9707 3316 9695 3302 9729
3319 9737
$$2 follow-up statements
000
WGUS74 KFWD 192128
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT TUE AUG 19 2008
TXC121-192215-
/O.CON.KFWD.FF.W.0071.000000T0000Z-080819T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-
428 PM CDT TUE AUG 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL DENTON COUNTY...
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 2 MILES SOUTH OF KRUM...MOVING NORTH
AT 14 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN. ADDITIONAL RAINFALL TOTALING LESS THAN 1 INCH WILL BE
POSSIBLE THROUGH 515 PM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE CROSS ROADS AND KRUM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3333 9730 3335 9707 3316 9695 3302 9729
3319 9737
$$
13000
WGUS74 KFWD 192213
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT TUE AUG 19 2008
TXC121-192224-
/O.EXP.KFWD.FF.W.0071.000000T0000Z-080819T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-
513 PM CDT TUE AUG 19 2008
...THE FLASH FLOOD WARNING FOR CENTRAL DENTON COUNTY EXPIRES AT 515
PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3333 9730 3335 9707 3316 9695 3302 9729
3319 9737
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:09 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 19, 3:09 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT TUE AUG 19 2008 .DISCUSSION... UPPER LOW WILL REMAIN CENTERED OVER NORTHWESTERN ZONES THROUGH MORNING. STORMS ARE GENERALLY WEAKENING THIS AFTERNOON...BUT SHOULD BREAK OUT AGAIN OVERNIGHT. ATMOSPHERE REMAINS VERY TROPICAL AND AREAS OF HEAVY RAIN ARE EXPECTED. HIGHEST QPF SHOULD OCCUR NEAR THE UPPER LOW WITH THE RED RIVER COUNTIES UNDER THE GUN FOR THE MOST RAIN OVERNIGHT. AFTER WEDNESDAY MORNING LOW BEGINS PULLING NORTH AND RAIN CHANCES DECREASE SLOWLY FROM THE WEST DURING THE DAY AND EVENING. CONTINUED LOW POPS THURSDAY MORNING EAST...AND THURDAY AFTERNOON SOUTHEAST UNTIL THE ATMOSPHERE DRIES OUT SOME MORE. IN THE EXTENDED...WE SHOULD HAVE NEAR AVERAGE TEMPERATURES THROUGH THE WEEKEND INTO NEXT WEEK WITH LITTLE TO NO RAIN. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 83 69 90 74 / 60 60 30 20 10 WACO, TX 68 85 69 91 74 / 60 60 30 20 10 PARIS, TX 67 82 68 87 70 / 70 70 60 40 20 DENTON, TX 67 83 67 90 72 / 60 60 30 20 10 MCKINNEY, TX 66 83 68 89 72 / 70 60 40 30 10 DALLAS, TX 68 83 70 89 74 / 70 60 40 20 10 TERRELL, TX 67 83 69 88 73 / 70 60 40 30 10 CORSICANA, TX 68 83 69 89 73 / 70 60 40 30 10 TEMPLE, TX 69 85 69 91 72 / 60 50 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-118>123-133>135-145>148-158>162-174-175. &&
Hazardous weather outlook, Aug 19, 11:30 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1130 AM CDT TUE AUG 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1130 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. RAIN AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE THE POTENTIAL FOR FLASH FLOODING. WIDESPREAD RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES ARE EXPECTED THROUGH TONIGHT WITH SOME LOCATIONS POTENTIALLY RECEIVING OVER FOUR INCHES OF RAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM WEDNESDAY FOR LOCATIONS NORTH AND EAST OF A LINE FROM GRAHAM TO FORT WORTH TO KILLEEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON THURSDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE SOUTHEAST AND EAST ON FRIDAY AFTERNOON AND SATURDAY. THUNDERSTORM CHANCES THEN OVERSPREAD ALL OF NORTH TEXAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS.
In the hours before
Local storm report, Aug 19, 10:33 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1033 AM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLASH FLOOD 6 E TRHORNTON 31.41N 96.47W
08/19/2008 LIMESTONE TX LAW ENFORCEMENT
WATER OVER FM937Local storm report, Aug 19, 10:43 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 AM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD 10 SW GROESBECK 31.42N 96.65W
08/19/2008 LIMESTONE TX EMERGENCY MNGR
WATER OVER FM339 IN SEVEN PLACES.Local storm report, Aug 19, 11:58 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD KOSSE 31.31N 96.63W
08/19/2008 LIMESTONE TX LAW ENFORCEMENT
NUMEROUS COUNTY ROADS CLOSED EAST OF THORNTON. SEVERAL
HOUSES PARTIALLY FLOODED IN KOSSE.Local storm report, Aug 19, 12:12 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM FLASH FLOOD 3 SE BREMOND 31.13N 96.64W
08/19/2008 ROBERTSON TX LAW ENFORCEMENT
WATER OVER HIGHWAY 46 AT WALNUT CREEK CROSSING. TXDOT
HAS CLOSED ROADWAY.Local storm report, Aug 19, 1:10 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM FLOOD KRUM 33.27N 97.23W
08/19/2008 DENTON TX LAW ENFORCEMENT
HICKORY RD SOUTH AT FM 1173 CLOSED DUE TO WATERLocal storm report, Aug 19, 2:22 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 1 SE KRUM 33.26N 97.22W
08/19/2008 DENTON TX LAW ENFORCEMENT
JACKSON ROAD E AND W FLOODED AND CLOSED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:59 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 2 hr |
| Aug 19, 2:50 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Cooke, Dallas and 32 more | 40 hr |
| Aug 19, 4:45 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 90 min |
| Aug 19, 5:18 AM CDT | Flash Flood Warning | FWD | Jack, Montague, Wise | 3 hr |
| Aug 19, 5:41 AM CDT | Flash Flood Warning | FWD | Falls, Freestone, Limestone | 3 hr |
| Aug 19, 5:59 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Aug 19, 6:29 AM CDT | Areal Flood Warning | FWD | Jack | 3 hr |
| Aug 19, 6:44 AM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 3 hr |
| Aug 19, 8:37 AM CDT | Flash Flood Warning | FWD | Falls, Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 9:11 AM CDT | Areal Flood Advisory | FWD | Cooke | 2 hr |
| Aug 19, 11:20 AM CDT | Areal Flood Advisory | FWD | Denton | 115 min |
| Aug 19, 12:20 PM CDT | Flash Flood Warning | FWD | Denton | 115 min |
| Aug 19, 12:30 PM CDT | Areal Flood Warning | FWD | Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 2:14 PM CDT | Flash Flood Warning | FWD | Denton | 61 min |
| Aug 19, 2:18 PM CDT | River Flood Warning | FWD | Leon, Robertson | 66 hr |
| Aug 19, 5:01 PM CDT | Areal Flood Advisory | FWD | Bosque | 89 min |
| Aug 19, 5:13 PM CDT | Special Weather Statement | FWD | Bosque | 32 min |
| Aug 19, 5:19 PM CDT | Areal Flood Advisory | FWD | Johnson | 117 min |
| Aug 19, 5:40 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Aug 19, 6:34 PM CDT | Special Weather Statement | FWD | Hood | 26 min |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | McLennan | 113 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.